MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that when the destination sheath was inserted in the patient, the mid portion of the sheath flattened, and the wire would not advance.The patient was unharmed, there was no injury/medical or surgical intervention.The procedure outcome was a success.Additional information was received 20january2020.The procedure performed was an aortagram with a bilateral run off followed by an angioplasty to the tibial.There were no adverse events.The patient was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One 90 cm 6fr destination was returned for product evaluation.Visual inspection revealed that there was damage noted along the sheath.The sheath was flattened from 29cm to 41 cm from the hub.The sheath shaft was inspected under microscope and there were several scratches noted along the sheath and the flattened portion was imprinted with an unknown patterned.The tip of the sheath was viewed under a microscope and a small tear was noted.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on (b)(6)2020.Resistance was felt during insertion or withdrawal of sheath.The dilator could not be inserted inside the sheath.No damage was noted before sheath insertion however, the when the sheath was removed and replaced with another sheath the damage was noted.A new 7 fr 90 cm destination sheath was used and the dilator was inserted in the sheath.The physician's note, comments and observations stated the following: "the patient's abdominal aorta was widely patent with no obvious flow limiting lesions.The patient's renal arteries bilaterally were widely patent with no flow limiting lesions.The patient did have some mild stenosis of the right common iliac artery but did not appear to be flow limiting.Left common iliac artery is widely patent and the right was entirely normal.Left cfa had a high grade stenosis of questionable significance, bilateral hypogastric arteries were patent.Bilateral external iliac arteries were patent, and the right was entirely normal.Left cfa had a high grade stenosis of questionable significance.Bilateral profunda femoris were widely patent with no flow limiting lesions.Bilateral sfas were widely patent with sporadic diseases throughout of questionable significance.There does not appear to be any flow limiting lesions in the sfa.Bilateral popliteal arteries were widely patent with not flow limiting lesions.Anterior tibial artery was patent proximally and then occluded for short segment in its upper third portion and then reconstituted.The right posterior tibial artery had a high grade 95% stenosis at its origin, and the remainder of the vessel was free of any diseases with a direct in line blood flow to the end of the foot.Incomplete pedal arch foot.The patient's tibial peroneal trunk was occluded on the right side with collateral filling the peroneal artery." the operative notes stated the following: "the patient was taken to the deaconness cardiac cath lab in evansville, in, and placed in the supine position on the table.After adequate sterile prep and drape, a time-out was taken.Next, lidocaine was used to anesthetize the skin in the left groin.A micro puncture technique was used to gain access to the left cfa in retrograde fashion.A 5 fr short sheath was placed.There was some plaque identified in the cfa on the left side.Next, a stiff guidewire was then used to place an omniflush catheter at level t12 and an aortagram was obtained.I then withdrew the omniflush cath to the level of the bifurcation and completed the run-off.A french 90 cm sheath was then placed with the assistance of the omniflush cath to gain contra iliac access, and the sheath was placed with fluoroscopic guidance.Right lower extremity angiogram was obtained from the right popliteal artery using a 6 fr 90 cm sheath with hand injection of 10 cc of half and half contrast.I then used an 0.014 command wire to try and recanalize the at without success.I remained in the subintimal place and was unable to re-enter.Therefore, i did abort this, and focused on the pt.After about 45 minutes worth of effort i was able to finally get a wire down through the proximal (b)(4) stenosis and balloon angioplastythe right pt with a 3 x 300 balloon.Final angiogram revealed excellent flow to the pt.The patient does have single vessel run-off into the foot via the pt.He has excellent would healing potential even with the incomplete arch.If the patient does not heal, i recommend a retrograde right dorsalis pedis approach to recanalize the at.We will see him back in three weeks in the office for follow up.I did do a sheath shot in the groin before leaving, and it looked like a good stick.Of note, when i did remove the 690 sheath i did have to pull in it a little bit more than usual, and i noticed that the sheath was flattened upon removal.The patient remained hemodynamically significant throughout the case, and i cannot account for the flattening of the sheath or the difficulty removal around the bifurcation.We will watch this patient closely as he is an inpatient.The patient tolerated the procedure well.".

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9714025
Report Number1118880-2020-00004
Device Sequence Number2513567
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot NumberXD20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight70